MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CARBON SURGICAL BLADES 15; INSTRUMENTS - CUTTING & DISSECTING

INTEGRA LIFESCIENCES MANSFIELD CARBON SURGICAL BLADES 15; INSTRUMENTS - CUTTING & DISSECTING
Catalog Number 4-115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Patient four of the reported events- a facility reported that during an impacted wisdom teeth surgical removal, the carbon surgical blades 15 (4-115) fractured inside a patient's mouth, breaking directly at the cutting surface, and is concerned for the operator and presents a significant risk of patient injury, and had experienced this issue on five different occasions over the last six months.All broken pieces were retrieved from the mouth using a surgical snap instrument.There was no report of patient injuries or death, but a minimal surgical delay.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Corrected fields: d9, e1 (reporting facility) and (customer primary first and last name), e1 (customer's number and email), g3, g6, h2, h3, h6, h11.The carbon surgical blades 15 (4-115) were not returned for evaluation.The device history record (dhr) was reviewed, and no abnormalities related to the reported issue were observed.Failure analysis: per visual evaluation of the provided image, the 4-115 carbon surgical blades were broken and used.The supplier investigation could not identify a manufacturing or quality error.Retained samples were within specification and passed testing.Damage to the blade may be the result of rough handling or use with an incompatible handle size.No manufacturing, workmanship, or material deficiency has been identified.Root cause analysis: the reported complaint was confirmed.Per the provided image, this 4-115 surgical blade was broken and used.Supplier evaluation of retained samples and production records could not identify a production or quality cause for the reported issue.There was no return of product for additional investigation.Damage to the blade may be the result of rough handling or the use of an incompatible handle size.

Brand Name
CARBON SURGICAL BLADES 15
Common Device Name
INSTRUMENTS - CUTTING & DISSECTING
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24392203
Report Number3014334038-2026-00013
Device Sequence Number10622717
Product Code GES
UDI-Device Identifier10381780063544
UDI-Public10381780063544
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4-115
Device Lot NumberC24H17
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown